MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF SCREW MAXDRIVE DRILL FREE; DRILL FREE SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE CMF SCREW MAXDRIVE DRILL FREE; DRILL FREE SCREW
Model Number 25-879-07-91
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Surgeon was plating a left angle fracture.The surgeon pre-drilled a pilot hole using a right angle drill, and then proceeded to screw the implant with the drill free screw.The screw head broke off while being implanted into the patients mandible.No consequences to the patient due to the screw breaking off.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection of the screw head that was returned.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacturing defects.The device history records could not be reviewed since no lot number was provided.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE CMF SCREW MAXDRIVE DRILL FREE
Common Device Name
DRILL FREE SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6147420
Report Number9610905-2016-00045
Device Sequence Number10890015
Product Code HRS
UDI-Device Identifier00888118047793
UDI-Public(01)00888118047793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971297
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number25-879-07-91
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR